Hey, I know this post was from awhile ago, but I just saw it as a “related post”
I started on Bromocriptine. There’s another medication called Dostinex or Cabergoline, that I took for a few years. Maybe you can ask about that? I don’t know how long it takes, since my only symptom was irregular periods, and I was able to go on birth control to fix that…
What kind of doctor are you seeing? Maybe consider going to an Endocrinologist, if that’s an option?
I’m sorry to hear that you are experiencing those symptoms. 🙁 I hope you are doing better. It can be scary, but know that there are others.
Here’s my full story if you’re interested:
I had/have a small pituitary tumor (AKA Hyperprolactinoma/ Pituitary Adenoma)
My first MRI was 4 years ago. It was 6 mm.
I was on Bromocriptine (Parlodel) which I took daily, for about a year. I think it reduced my Prolactin levels, but I don’t know about regulating my Menstrual cycle, as Birth Control Pills did that for me.
I can’t remember why, but we decided to switch to a very low dosage of Dostinex (Cabergoline) instead. The dose was 0.5 mg per week. I had to split each 0.5 mg tablet in to 2 pieces, and would take a piece every 2-3 days.
About 2 years after starting Dostinex, I had another MRI and the tumor didn’t show up. My Endocrinologist said that means the Dostinex probably scarred the tumor, and it’s now less than 2mm. He took me off medication.
My periods stay regular. (Probably due to the Birth Control Pills) However, my prolactin levels have gone back up, and I’m not sure why also. Luckily, I have not had many noticeable side effects, except very very little lactation.